I am 37 year old female and I have smoked


Q: I am 37 year old female and I have smoked marijuana almost consistently for the past 23 years (only quitting when I was pregnant with my children but started back up again not long after I had given birth). I decided to quit smoking and have not smoked marijuana for 9 days and now I'm having some extreme chest pains several times a day. If anyone can offer me any insight into why this is happening I would appreciate it greatly.

Symptoms:  Chest pains, loss of appetite

A:   Hello. Welcome to Ask The Doctor. I understand your concern.

Such chest pains can be due to withdrawal symptoms in case you have recently left marijuana smoking. But we should always keep in consideration Cardiac Chest pain and Acid reflux.
It is important to differentiate between the all. However, the Cardiac chest pain is severe and crushing in nature. It increases on activity like walking, exercising. It also radiated to left arm.
In such scenario, you should get an ECG and Chest X-ray done, if they are normal, I would advise you to go for Treadmill test and ECHO. If they are also normal, then the pain is not due to Cardiac issues.
For acid reflux, i would advise you to take a combination of Pantoprazole and Domperidone once a day.
For anxiety, you would be treated with anti-anxiety drugs like Etizolam.
If any abnormality is found, in Treadmill Test and ECHO, then an angiography should be performed.
Share my opinion with your doctor before acting upon it.

I hope it helps.
Stay Healthy

Related Q&A

Q: Hi i m 25 years old n me n my husband had unprotected sex on the last day of my menstrual cycle ie on 25th Jan n I ha...

Q: Hi i have a slightly low thyroid and iam on medication. i recently wanted to take a amino acid blend, which includes ...

Q: Hi, i live in guyana , about two year ago i found out i have hrdorcephalus and at that time i was 20 years old, howev...

Q: Hi. This is more of a psychologist question that I would like help with. I have this friend that I'm really obsesse...

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...


Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon